Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 11, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 11, 2011, 2:43 PM EDT for Sussex County, Delaware. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 2:43 PM EDT (18:43 UTC)
Expired
Jun 11, 2011, 3:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 14 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS81 KPHI 111843
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT SAT JUN 11 2011

DEZ003-111930-
INLAND SUSSEX DE-
243 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIDGEVILLE...MOVING EAST 
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SEAFORD AND BLADES AROUND 
300 PM...BRIDGEVILLE AROUND 315 PM AND SYCAMORE AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER 
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3883 7544 3858 7540 3859 7570 3879 7571

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:35 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 11, 1:35 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A WARM FRONT FROM SOUTHERN DELAWARE TO NEAR WASHINGTON DC MAY EDGE
SLOWLY NORTH LATE TODAY AND PROBABLY BE THE PRIMARY FOCUS FOR
STRONG THUNDERSTORMS THROUGH TONIGHT. A COLD FRONT WILL APPROACH
THE AREA SUNDAY ...CROSSING THE REGION LATE SUNDAY NIGHT. HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT FOR EARLY IN THE WEEK. A
FRONTAL SYSTEM WILL APPROACH THE REGION AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
NOON UPDATE: CUT BACK ON THUNDER RISK NE 1/3RD OF THE AREA THAT HAD
THUNDER IN FOR THIS AFTN AND EVE. THEREFORE...NOT EXPECTING
THUNDER IN NNJ AND THE CW THIS AFTN. ZONES AFM/PFM SENT.

THE 12Z GFS CONTINUES TO SUGGEST A SIGNIFICANT SVR/FFW TYPE EVENT AND
IT LOOKS LIKE MODELS ARE TRYING TO SAY N MD INTO DEL LATER THIS
AFTN/EVE OR FAR S PA. 12Z GFS TT...SFC BOUNDARY AND TO A SMALL
EXTENT SHEAR ALL SUPPORT.

12Z GFS SUGGESTS ONE OF THE DRIVERS AS A 30-35 KT WLY 700MB JET
SHOWN IN S OH AT 18Z MOVING TO NR KAOO AT 00Z. IF THIS IS
TRUE...WE SHOULD LIGHT UP WITH STG TSTMS SHORTLY AFTER 18Z
SOMEWHERE BETWEEN I76 IN PA AND I 70 IN MD.

OTRW THE EARLIER UPDATES STAND.

FCST ZONES WERE UPDATED FOR SVR CRITERIA IN MUCH OF THE SW INTERIOR
THIS AFTN ALONG WITH FQT LIGHTNING AND BRIEF URBAN POOR DRAINAGE
FLOODING RAINS. NO FFA ATTM BUT WFRONT IS THE PRIMARY FOCUS OF
ACTIVITY THRU TONIGHT. BLV THE HEAVIEST SHOULD BE IN N MD TO DEL
BUT IT MAY BE A LITTLE FURTHER N INTO SE PA AND S NJ AS PER THE
12Z NAM QPF.

1..3 AND 6 HRLY GRIDDED FFG DONT LEND THEMSELVES TO AN FFA OVER A
LARGE AREA S OF I76 SO NONE WBIS. JUST TOO HIGH...RANGING FROM 2.9
TO 5.6 INCHES IN 1 AND 6 HRLY INCREMENTS.

BLV A PRETTY BIG EVENT WILL BE CONCENTRATED SOMEWHERE ALONG THE
PA/MD-DEL BORDER BETWEEN 19Z-03Z. DETAILS UNSURE OF BUT LOW LVL
TURNING AND BIG HEAT POTENTIAL S OF THE WARM FRONT HAVE ME
CONCERNED. RRQ OF 250 MB JET PACKETS IN SE CANADA AID THE LIFT.

NO REAL CAP TO SPEAK OF WITH -10C AT 500. 12Z KIAD SOUNDING WAS A
LITTLE DRY AND HOT BUT OVERALL MODIFIED FOR 88/71 IN OUR WARM
SECTOR OF FAR S DEL AND S MD. STILL LEFT US WITH 100J OF CIN...BUT
AS YOU CAN SEE... SOMETHING IS GOING ON AT 16Z AND SO AM THINKING
MOISTURE POOLING NEAR THE WFRONT PLUS LIFT OF THE WFRONT WILL IAD
IN A BIG OUTBREAK. PWAT MAY INCREASE TO 1.8 INCHES. FORESEE A
POSSIBLE FFW AS WELL SVR AND EVEN ISO TOR ISSUANCES.

WE CHANGED RADAR HYDROMET RATE SINCE IT APPEARED TO BE OVERESTIMATING
IN DEEP CONVECTIVE MODE AND NOW IS IN MARSHALL PALMER. ALSO RESET
OUR STP TO ZERO ARD 1411Z. PREFER MORE CONSERVATIVE APPROACH TO RFALL
ESTIMATES.

12Z KIAD SOUNDING WITH 88/71 OFFERS
0C AT ABOUT 13.5K
-10C AT ABOUT 19K
-20C AT ABOUT 24.5K
WBZ AT ABOUT 12K

EL AND TROP ABOUT 39K
CLOUD TOP ABOUT 48K.

A VIL OF 50 OR SOME SEMBLANCE OF A MESO WILL PROBABLY PUSH US
INTO A WARNING.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH TUESDAY/...
AS THE WEAK SHORT WAVES MOVE EAST OF THE AREA THIS EVENING...THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD BE DURING THE
EVENING HOURS. AFTER THIS...THERE MAY NOT BE MUCH OF THE TRIGGER
UNTIL LATE TONIGHT...WHEN YET ANOTHER SHORT WAVE IN THE NORTHERN
STREAM MOVES EAST. WITH PRECIPITABLE WATER VALUES NEAR 1.60
INCHES...HEAVY RAIN COULD BE A PROBLEM THIS EVENING...BUT NOT ENOUGH
CONFIDENCE IN ANY ONE AREAS FOR ENHANCED WORDING.

OTHERWISE...PATCHY FOG IS POSSIBLE. LOWS SHOULD END UP BEING CLOSER
TO THE WARMER GFS MOS NUMBERS...AS DEW POINTS MAY NOT LET
TEMPERATURES FALL MUCH LOWER THAN THIS.

A MID LEVEL SYSTEM CLOSING OFF OVER ONTARIO WILL DROP SOUTHEAST
SUNDAY INTO SUNDAY NIGHT. SHORT WAVES RUNNING AROUND THE CLOSING MID
LEVEL SYSTEM WILL ATTEMPT TO PUSH A COLD FRONT THROUGH THE REGION
LATE SUNDAY INTO SUNDAY NIGHT. RIGHT NOW...IT APPEARS AS THOUGH THE
BEST TIMING FOR THE FRONTAL PASSAGE WILL BE SUNDAY NIGHT.

AHEAD OF THE FRONT...A BATCH OF SHORT WAVE INDUCED SHOWERS AND
THUNDERSTORMS WILL BE MOVING ACROSS NORTHERN AREAS IN THE MORNING.
AFTER THIS...THERE SHOULD BE A PERIOD OF SUNSHINE THROUGH MAINLY
HIGH AND MID LEVEL CLOUDS DURING THE LATE MORNING AND AFTERNOON. THE
SUNSHINE SHOULD ALLOW HIGHS TO REACH CLOSER TO THE MUCH WARMER GFS
MOS NUMBERS. THIS IS ALSO SUPPORTED BY 850 MB TEMPERATURES ONCE
AGAIN NEAR 16 DEGREES CELSIUS. THERE IS A FAIRLY LARGE SPREAD
BETWEEN THE COOLER NAM MOS NUMBERS AND THE WARM GFS MOS
NUMBERS...WITH KRDG SHOULD A 14 DEGREE DIFFERENCE.

MARGINAL TO MODEST INSTABILITY IS POSSIBLE AHEAD OF THE FRONT SUNDAY
AFTERNOON...WITH THE BEST INSTABILITY ACROSS EASTERN PENNSYLVANIA...
WESTERN NEW JERSEY...AS WELL AS DELAWARE AND NORTHEAST MARYLAND.
BULK SHEAR VALUES WILL BE A BIT BETTER SUNDAY AFTERNOON (NEAR 30
KNOTS) IN THIS AREA...WITH INSTABILITY VALUES GREAT ENOUGH FOR DEEP
CONVECTION TO DEVELOP.

THE MISSING INGREDIENT MAY BE THE FOCUS. MODELS ARE HINTING AT A LEE
SIDE TROUGH IN THE AFTERNOON AND EVENING...AND THIS COULD PROVIDE
THE NEEDED FOCUS. SINCE THE POTENTIAL IS MORE THAN 36 HOURS
AWAY...WILL NOT ADD ANY ENHANCED WORDING TO THE GRIDDED OR TEXT
FORECASTS...BUT THIS MAY BE MENTIONED IN THE HAZARDOUS WEATHER
OUTLOOK.

THE FRONT CROSSES THE REGION SUNDAY NIGHT. THE GFS IS A TAD FASTER
WITH THE FRONTAL PASSAGE. THERE IS A HINT THAT LOW PRESSURE COULD
TRY TO FORM ON THE FRONT AHEAD OF THE CLOSED MID LEVEL SYSTEM, IF
THIS OCCURS...IT SHOULD SLOW THE FRONT AND KEEP THE CHANCE OF
SHOWERS IN EASTERN AREAS MOST OF THE NIGHT. SINCE THE TRUE AIRMASS
CHANGE DOES NOT OCCUR UNTIL LATE AT NIGHT...LOWS WERE BASED ON THE
WARMER NAM MOS NUMBERS.

FOR MONDAY...THE MID LEVEL SYSTEM CROSSES THE NORTHERN AREAS IN THE
AFTERNOON AND EVENING. SINCE THIS SHOULD ALLOW CONVECTIVE
TEMPERATURES TO BE REACHED...A SLIGHT CHANCE OF SHOWERS WAS PLACED
IN NORTHERN AREAS DURING THE AFTERNOON. MODEL SOUNDINGS SHOW THAT
THE COLUMN IS STRONGLY CAPPED MONDAY AFTERNOON...SO ANY SHOWERS THAT
DEVELOP SHOULD BE RELATIVELY SHORT LIVED WITH LITTLE UPDRAFT
POTENTIAL.

ELSEWHERE...COLD AIR ADVECTION SHOULD ALLOW CUMULUS TO SPREAD TO
STRATOCUMULUS...BUT SUB CLOUD LAYERS SHOULD BE TOO DRY FOR SHOWERS.
MODEL SOUNDINGS SUGGEST GUSTY WINDS IN THE LATE MORNING AND
AFTERNOON...AS THE TRUE AIRMASS CHANGE OCCURS AND DEW POINTS DROP
INTO THE 40S AND LOWER 50S. SINCE MOS NUMBERS ARE CLOSE FOR
HIGHS...AND A BLEND WAS USED.

A MID LEVEL LOW IS EXPECTED TO BE LOCATED OVER MAINE OR CANADA'S
MARITIME PROVINCES ON MONDAY NIGHT WITH A TROUGH EXTENDING TO ITS
SOUTHWEST. THE TROUGH IS FORECAST TO PASS OVER OUR REGION AT THAT
TIME. THE LOW SHOULD DROP TO THE SOUTH ON TUESDAY,

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
UPPER LOW SHOULD DRIFT EASTWARD TUE NIGHT-WED. A RIDGE IS EXPECTED
TO BUILD OVER OUR REGION FROM THE WEST DURING THE MID WEEK PERIOD
AS ANOTHER TROUGH DROPS OVER THE GREAT LAKES. THE TROUGH SHOULD
PROGRESS EASTWARD LATE IN THE WEEK.

AT THE SURFACE, HIGH PRESSURE FROM THE NORTHWEST WILL LIKELY
BUILD ACROSS OUR REGION ON WEDNESDAY. A COLD FRONT IS FORECAST TO
APPROACH FROM THE WEST ON THURSDAY AND IT SHOULD ARRIVE IN OUR
REGION ON THURSDAY NIGHT.

QPF FCST FOR THIS PERIOD IS A LITTLE LESS CERTAIN THAN IT WAS YDY
DUE TO UPPER LOW COMPLICATIONS. CONFIDENCE ON FCST RAINFALL IS A
LITTLE BELOW AVG.

NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WARM FRONT REMAINS DRAPED ACROSS OUR AREA. THE SLOW NORTHWARD
PROGRESSION OF THIS FRONT HAS MAINTAINED AN EASTERLY FLOW TO ITS
NORTH. THIS COMBINED WITH A WEALTH OF LOW-LEVEL MOISTURE RESULTED IN
WIDESPREAD LOW CLOUDS. THE LACK OF STRONGER MIXING HAS ALLOWED THE
LOWER CLOUDS TO REMAIN ENTRENCHED ACROSS A GOOD PART OF THE AREA.
HOWEVER, ENOUGH SURFACE HEATING ON THE SOUTHWEST SIDE OF THE LOW
CLOUD SHIELD IS ALLOWING THE LOWER CLOUDS TO ERODE SOME. THIS IS
ALSO HELPING TO NUDGE THE WARM FRONT A BIT MORE TO THE NORTH. WE
THEREFORE INDICATED MORE CLEARING FOR A TIME ACROSS THE SOUTHERN
AREAS, GENERALLY ALONG AND SOUTH OF A LINE FROM KRDG TO THE KPHL
METRO THEN TO KACY. EVEN THOUGH THE CLOUD BASES IMPROVE, A LOT OF
LOW-LEVEL MOISTURE MAY STILL PRODUCE SCATTERED TO BROKEN MVFR
CEILINGS FOR AWHILE LONGER. OUR OVERALL CONFIDENCE IS LOW REGARDING
HOW MUCH THINNING AND IMPROVEMENTS TAKE PLACE THIS AFTERNOON AND
EARLY EVENING, ESPECIALLY THE FARTHER NORTH ONE GOES. SOME FOG/HAZE
WILL ALSO LINGER AT SOME TERMINALS FOR AWHILE THIS AFTERNOON. WE
WILL CONTINUE TO MONITOR TRENDS AND ISSUE AMENDMENTS ACCORDINGLY.

SOME ENERGY ARRIVING FROM THE WEST IS EXPECTED TO ALLOW FOR THE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. WHILE THERE IS SOME UNCERTAINTY REGARDING THE TIMING AND
COVERAGE OF THIS ACTIVITY, IT APPEARS THAT STORMS MAY TEND TO
ORGANIZE INTO CLUSTERS ONCE INITIATION TAKES PLACE /THIS BEHIND THE
ONGOING ACTIVITY IN EASTERN PENNSYLVANIA AND HEADING TOWARD THE KTTN
AREA AS OF 1730Z/. THERE ARE SOME SIGNALS THAT A STRONG TO POSSIBLY
SEVERE THUNDERSTORM CLUSTER DEVELOPS NEAR THE MARYLAND/PENNSYLVANIA
BORDER THEN MOVES TOWARD THE DELMARVA REGIONS LATER THIS AFTERNOON
AND THIS EVENING. SOME OF THE SHOWERS AND STORMS SHOULD WEAKEN
OVERNIGHT BUT WE CANNOT RULE OUT AT LEAST SCATTERED ACTIVITY BEING
MAINTAINED.

AN EAST TO SOUTHEAST LOW-LEVEL WIND WILL BE MAINTAINED THROUGH
TONIGHT 10 KNOTS OR LESS, HOWEVER THERE IS SOME QUESTION REGARDING
LOW CLOUDS AND FOG. THE GUIDANCE MAY BE KEYING IN ON THE CONVECTION
MOVING THROUGH A MOIST ENVIRONMENT, THUS LOWERING THE CEILINGS QUITE
A BIT. THIS SEEMS PLAUSIBLE THOUGH GIVEN THE MOISTURE IN THE LOWER
LEVELS AND NOT MUCH WIND, PLUS THIS OCCURRED LAST NIGHT AND THIS
MORNING. IF THE WARM FRONT REMAINS SOUTH OF OUR TERMINALS, THEN
WIDESPREAD LOWER CLOUDS MAY ONCE AGAIN IMPACT THE REGION. FOR NOW,
WE WILL CONTINUE WITH GOING WITH A LOWER END MVFR CEILING. OUR
CONFIDENCE IS LOW REGARDING THE CEILING HEIGHTS AND ANY DENSER FOG
TONIGHT.

FOR SUNDAY, LOW CLOUDS AND SOME FOG MAY BE AROUND FOR AWHILE,
HOWEVER THE WARM FRONT SHOULD LIFT NORTH OR MIX OUT. A COLD FRONT
WILL BE MOVING THROUGH AS WELL IN THE AFTERNOON WITH SOME SHOWERS
AND THUNDERSTORMS CONTINUING, BUT FOR NOW WENT WITH A CB MENTION
GIVEN SOME UNCERTAINTY IN COVERAGE AND TIMING. THE CONDITIONS ACROSS
THE REGION MAY END UP VARYING FROM IFR TO VFR. EAST/SOUTHEAST WINDS
UP TO 10 KNOTS WILL GENERALLY SHIFT TO THE SOUTHWEST TO NORTHWEST.

OUTLOOK...
SUNDAY NIGHT...THE COLD FRONT CLEARS THE AREA WITH VFR CONDITIONS
RETURNING. A NORTHWEST WIND AROUND 10 KNOTS IS EXPECTED ALONG WITH
ANY LINGERING CLOUDS THINNING OUT.

MONDAY...VFR WITH LOW PRESSURE TO OUR NORTH AND NORTHWESTERLY WINDS
POSSIBLY GUSTING UP TO 20 KNOTS.

TUESDAY...SOME ENERGY SLIDING NEARBY MAY PRODUCE A FEW
SHOWERS/THUNDER AND LOCALIZED POCKETS OF SUB-VFR CONDITIONS.

WEDNESDAY...VFR AS HIGH PRESSURE SETTLES IN.

THURSDAY...HIGH PRESSURE SLIDES EAST AS A WARM FRONT APPROACHES. THE
RETURN FLOW COULD RESULT IN SOME SUB-VFR CEILINGS AS THE LOW-LEVEL
MOISTURE INCREASES AND POSSIBLE SHOWERS AND THUNDERSTORMS APPROACH
FROM THE SOUTHWEST.

&&

.MARINE...
A WARM FRONT REMAINS NEAR OUR SOUTHERN WATERS THIS AFTERNOON AND
THIS BOUNDARY MAY TAKE AWHILE TO LIFT NORTHWARD. THIS IS RESULTING
IN LIGHT WINDS, ALTHOUGH SOME SLIGHTLY ELEVATED WINDS HAVE BEEN
OCCURRING ACROSS THE NORTHERN WATERS GIVEN THE ONSHORE FLOW
COMPONENT. THE RATHER MOIST ONSHORE FLOW CONTINUES TO PRODUCE
AREAS OF FOG AND/OR HAZE THIS AFTERNOON MAINLY NORTH OF THE WARM
FRONT. THIS MAY BE MAINTAINED THROUGH THE NIGHT AS THE WARM FRONT
MAY NOT MOVE NORTHWARD THAT MUCH. AS OF NOW, WE ARE NOT ANTICIPATING
WIDESPREAD DENSE FOG. THE OVERALL SURFACE FLOW IS EXPECTED TO REMAIN ON
THE LIGHTER SIDE THROUGH SUNDAY AS A WEAK LOW MAY DEVELOP ALONG A
COLD FRONT THAT IS SCHEDULED TO MOVE THROUGH LATER IN THE DAY. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS SOME WEAKER
SYSTEMS MOVE THROUGH AHEAD OF AND ALONG THE COLD FRONT. ONCE THE
FRONT MOVES THROUGH, A WIND SHIFT TO THE NORTHWEST IS EXPECTED. WE
MAY HAVE SOME GUSTS NEAR 20 KNOTS ON MONDAY ESPECIALLY NEARSHORE,
BUT OVERALL THE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA.

HIGH PRESSURE SETTLES IN LATER TUESDAY AND WEDNESDAY BEFORE SLIDING
TO OUR EAST. A WARM FRONT APPROACHES ON THURSDAY WITH A RETURN FLOW
BECOMING ESTABLISHED. DEPENDING ON THE STRENGTH OF THIS FLOW AND THE
DEVELOPMENT OF A POSSIBLE SURFACE LOW TO OUR SOUTHWEST, WILL GOVERN
HOW MUCH THE SEAS WILL BUILD THURSDAY. FOR NOW, WE ARE PLANNING TO
GO NO HIGHER THAN 4 FOOT SEAS GIVEN SOME QUESTION ON THE STRENGTH
AND TIMING OF THIS SYSTEM.

&&

.HYDROLOGY...
ISO HYDRO PROBLEMS ARE PROBABLE BETWEEN NOW AND 7 PM SUNDAY.
COMBINATION OF THIS MORNINGS RFALL/ OVERESTIMATED BY RADAR/ PLUS
AN EXPECTED TWO MORE BATCHES OF HEAVY CONVECTION SHOULD LEAD TO
ANOTHER FLS SITN BY SUNDAY. WE ZERO'D THE DIX STP AT 1411Z AND
ALSO CHANGED OUR HYDROMET RATE.

BLV THE FOCUS OF HYDRO AND SVR PROBS WILL BE ALONG AND S OF A
KMUI-KNEL LINE....PROBABLY MOSTLY NR THE DEL-MD BORDER WITH PA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/HAYES
NEAR TERM...DRAG
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...GORSE
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 11, 5:06 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 AM EDT SAT JUN 11 2011

PAZ054-055-060>062-120915-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027-
PAZ067>071-120915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-025-026-120915-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE RIP CURRENT RISK MAY APPROACH MODERATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
506 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 1:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 PM EDT SAT JUN 11 2011

MDZ020-111830-
CAROLINE MD-
146 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRESTON AND TANYARD...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM MAY BE NEAR HARMONY AND FEDERALSBURG AROUND
215 PM...AND AGNER AND SMITHVILLE AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3867 7580 3869 7583 3867 7596 3870 7599
      3873 7601 3878 7597 3878 7596 3881 7590
      3885 7593 3896 7574 3867 7572 3866 7575

IOVINO
Special weather statement, Jun 11, 2:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT SAT JUN 11 2011

DEZ003-111930-
INLAND SUSSEX DE-
243 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIDGEVILLE...MOVING EAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SEAFORD AND BLADES AROUND
300 PM...BRIDGEVILLE AROUND 315 PM AND SYCAMORE AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3883 7544 3858 7540 3859 7570 3879 7571

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:15 PM EDTSpecial Weather StatementPHIMorris60 min
Jun 11, 12:07 AM EDTSpecial Weather StatementPHIMorris53 min
Jun 11, 12:41 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jun 11, 1:40 AM EDTSpecial Weather StatementPHIUnion65 min
Jun 11, 4:23 AM EDTSpecial Weather StatementPHIHunterdon, Warren67 min
Jun 11, 3:11 PM EDTSpecial Weather StatementPHIGloucester49 min
Jun 11, 3:47 PM EDTAreal Flood AdvisoryPHICamden, Gloucester93 min
Jun 11, 3:58 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester47 min
Jun 11, 4:32 PM EDTAreal Flood AdvisoryPHIAtlantic85 min
Jun 11, 4:43 PM EDTSpecial Weather StatementPHIAtlantic47 min
Jun 11, 5:01 PM EDTSpecial Marine WarningPHI44 min
Jun 11, 5:24 PM EDTSpecial Weather StatementPHIAtlantic51 min
Jun 11, 1:48 AM EDTSpecial Weather StatementPHICarbon57 min
Jun 11, 2:32 AM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh58 min
Jun 11, 3:26 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton64 min
Jun 11, 3:45 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Jun 11, 3:48 AM EDTSpecial Weather StatementPHIBerks57 min
Jun 11, 5:21 AM EDTSpecial Weather StatementPHIBerks54 min
Jun 11, 6:17 AM EDTSpecial Weather StatementPHIBerks, Chester58 min
Jun 11, 6:42 AM EDTSpecial Weather StatementPHICarbon, Monroe63 min
Jun 11, 1:46 PM EDTSpecial Weather StatementPHICaroline44 min
Jun 11, 5:53 AM EDTSpecial Weather StatementPHIKent, Sussex67 min
Jun 11, 6:34 AM EDTSpecial Weather StatementPHISussex56 min
Jun 11, 6:52 AM EDTAreal Flood AdvisoryPHISussex113 min
Jun 11, 3:05 PM EDTSpecial Weather StatementPHISussex55 min
Jun 11, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 11, 4:21 PM EDTSevere Thunderstorm WarningPHIKent, New Castle39 min
Jun 11, 4:57 PM EDTSpecial Weather StatementPHIKent48 min
Jun 11, 5:05 PM EDTAreal Flood AdvisoryPHIKent63 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.